MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. ARROW AM PICC SET: 2-L 5.5FR X 55CM 80CM HYDRO; CATHETER INTRAVASCULAR THERAPE

ARROW INTERNATIONAL INC. ARROW AM PICC SET: 2-L 5.5FR X 55CM 80CM HYDRO; CATHETER INTRAVASCULAR THERAPE
Model Number IPN033540
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn# (b)(4).
 
Event or Problem Description
The complaint is reported as: wing broke off from the peel-away sheath.No medical intervention required.The user had to pull a little part of the picc out with the peel-away and remove it from the picc.No patient harm reported.The patient's condition is reported as fine.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The customer returned one peel-away sheath and a lidstock for evaluation.Signs-of-use were observed on the peel-away extrusion.Vis ual analysis revealed that one sheath tab was separated from the extrusion.A portion of the sheath body was still molded to the tab.Microscopic examination revealed that the separation points were rough and jagged.Microscopic examination of the intact half of the peel-away revealed a small divot directly adjacent to the point where the extrusion meets the tabs.This divot was evident from either side of the extrusion and appears consistent with a manufacturing defect.The score lines appeared to have a uniform tear completely down the extrusion.The total length of the sheath body measured to be 4 1/8" which is within the specification limits of 3 7/8"-4 1/8" per the peel-away graphic.The outer and inner diameter could not be accurately measured as the sheath was already peeled apart.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "grasp tabs of peel-away sheath and pull apart, away from catheter, until sheath splits down entire length." the customer report of a separated sheath tab was confirmed by complaint investigation of the returned sample.Visual analysis revealed that one half of the sheath had separated directly adjacent to the tab.Microscopic examination of the intact half revealed a small divot that was visible from both the outside and inside of the extrusion.The sample passed all relevant dimensional testing.A device history record review was performed, and a no relevant findings were identified.Based on the condition of the sample received and the customer report, manufacturing likely caused or contributed to this event.A non-conformance request was initiated to further investigate this complaint issue.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW AM PICC SET: 2-L 5.5FR X 55CM 80CM HYDRO
Common Device Name
CATHETER INTRAVASCULAR THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
MDR Report Key12253295
Report Number9680794-2021-00381
Device Sequence Number4847478
Product Code LJS
UDI-Device Identifier00801902095787
UDI-Public00801902095787
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K112896
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date02/28/2023
Device Model NumberIPN033540
Device Catalogue NumberPR-45552-HPHNM
Device Lot Number13F21C0538
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/26/2021
Initial Date Received by Manufacturer 07/15/2021
Supplement Date Received by Manufacturer09/01/2021
Initial Report FDA Received Date07/30/2021
Supplement Report FDA Received Date09/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1